Igoshev, AP orcid.org/0000-0003-2145-1022, Chruslinska, M, Dorozsmai, A et al. (1 more author) (2021) Combined analysis of neutron star natal kicks using proper motions and parallax measurements for radio pulsars and Be X-ray binaries. Monthly Notices of the Royal Astronomical Society, 508 (3). pp. 3345-3364. ISSN 0035-8711
Abstract
Supernova explosion and the associated neutron star (NS) natal kicks are important events on a pathway of a binary to become a gravitational wave source, an X-ray binary, or a millisecond radio pulsar. Weak natal kicks often lead to binary survival, while strong kicks frequently disrupt the binary. In this article, we aim to further constrain NS natal kicks in binaries. We explore binary population synthesis models by varying prescription for natal kick, remnant mass, and mass accretion efficiency. We introduce a robust statistical technique to analyse combined observations of different nature. Using this technique, we further test different models using parallax and proper motion measurements for young isolated radio pulsars and similar measurements for Galactic Be X-ray binaries (BeXs). Our best model for natal kicks is consistent with both measurements and contains a fraction of w = 0.2 ± 0.1 weak natal kicks with σ1=45+25−15 km s−1, the remaining natal kicks are drawn from the high-velocity component, same as in previous works: σ2 = 336 km s−1. We found that currently used models for natal kicks of NSs produced by electron capture supernova (ecSN; combination of Maxwellian σ = 265 km s−1 and σ = 30 km s−1 for electron capture) are inconsistent or marginally consistent with parallaxes and proper motions measured for isolated radio pulsars. We suggest a new model for natal kicks of ecSN, which satisfy both observations of isolated radio pulsars and BeXs.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | This is protected by copyright. All rights reserved. This article has been accepted for publication in Monthly Notices of the Royal Astronomical Society Published by Oxford University Press on behalf of the Royal Astronomical Society. |
Dates: |
|
Institution: | The University of Leeds |
Academic Units: | The University of Leeds > Faculty of Engineering & Physical Sciences (Leeds) > School of Mathematics (Leeds) > Applied Mathematics (Leeds) |
Depositing User: | Symplectic Publications |
Date Deposited: | 28 Sep 2021 12:29 |
Last Modified: | 17 Feb 2022 12:18 |
Status: | Published |
Publisher: | Oxford University Press |
Identification Number: | 10.1093/mnras/stab2734 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:178405 |